Alert archive / California / High Wind Watches in 2007

High Wind Watch 7, NWS Reno, NV

October 7, 20075 counties in California; 4 counties in Nevada

NWS Reno, NV issued this high wind watch at Oct 7, 2007, 3:07 PM PDT for 5 counties in California; 4 counties in Nevada. It took effect at Oct 8, 2007, 3:58 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2007, 3:07 PM PDT (22:07 UTC)
In effect from
Oct 8, 2007, 3:58 PM PDT
Expired
Oct 9, 2007, 2:52 AM PDT
In force
11 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Mono County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 42 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 072207
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
307 PM PDT SUN OCT 7 2007

...STRONG WINDS WILL AFFECT THE REGION ON TUESDAY...

.A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE NORTHERN
SIERRA AND WESTERN NEVADA TUESDAY. SOUTHWEST WINDS AHEAD OF THE
FRONT COULD REACH 25 TO 35 MPH...WITH GUSTS TO 60 MPH POSSIBLE.

CAZ070-071-NVZ003-005-081300-
/O.NEW.KREV.HW.A.0007.071009T1800Z-071010T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
307 PM PDT SUN OCT 7 2007

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

STRONG WINDS AHEAD OF A COLD FRONT ON TUESDAY WILL AFFECT THE
NORTHERN SIERRA AND WESTERN NEVADA. SOUTHWEST WINDS OF 25 TO 35
MPH...WITH GUSTS AS HIGH AS 60 MPH...ARE POSSIBLE ON TUESDAY.
RIDGE TOP WINDS IN THE SIERRA COULD EXCEED 80 MPH. 

DRIVING MAY BECOME DIFFICULT TUESDAY...ESPECIALLY ALONG EAST-WEST
ROUTES SUCH AS INTERSTATE 80. BE SURE TO SECURE ITEMS SUCH AS
OUTDOOR FURNITURE IF THEY CANNOT BE BROUGHT INDOORS.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO EFFECT THE AREA. CONTINUE TO MONITOR OUR WEBSITE AT
WEATHER.GOV/RENO...OR LISTEN TO NOAA WEATHER RADIO AND OTHER LOCAL
MEDIA...FOR LATER UPDATES ON THIS DEVELOPING SITUATION FROM THE
NATIONAL WEATHER SERVICE.

$$

OHARA

HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS75 KREV 081005
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
305 AM PDT MON OCT 8 2007

...STRONG WINDS WILL AFFECT THE REGION ON TUESDAY...

.A COLD FRONT IS EXPECTED TO MOVE THROUGH THE NORTHERN SIERRA
TUESDAY AND INTO WESTERN NEVADA TUESDAY NIGHT. SOUTH TO SOUTHWEST
WINDS WILL INCREASE AND BECOME STRONG AHEAD OF AND NEAR THE COLD
FRONT. WINDS WILL DECREASE SIGNIFICANTLY BEHIND THE COLD FRONT.

CAZ070-071-NVZ003-005-082300-
/O.CON.KREV.HW.A.0007.071009T1800Z-071010T0600Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
305 AM PDT MON OCT 8 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

STRONG WINDS AHEAD OF A COLD FRONT ON TUESDAY WILL AFFECT THE
NORTHERN SIERRA AND WESTERN NEVADA. SOUTH TO SOUTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS AS HIGH AS 60 MPH ARE POSSIBLE TUESDAY.

DRIVING MAY BECOME DIFFICULT TUESDAY...ESPECIALLY ALONG EAST-WEST
ROUTES SUCH AS INTERSTATE 80. BE SURE TO SECURE ITEMS SUCH AS
OUTDOOR FURNITURE IF THEY CANNOT BE BROUGHT INDOORS.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS. MONITOR OUR WEBSITE AT WEATHER.GOV/RENO...OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING SITUATION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 082258
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
358 PM PDT MON OCT 8 2007

...STRONG WINDS WILL AFFECT THE REGION ON FROM TUESDAY AFTERNOON
THROUGH TUESDAY NIGHT...

.A COLD FRONT IS EXPECTED TO MOVE ACROSS EASTERN CALIFORNIA AND
WESTERN NEVADA LATE TUESDAY NIGHT. SOUTH TO SOUTHWEST WINDS WILL
INCREASE AND BECOME STRONG BY TUESDAY AFTERNOON AND CONTINUE
THROUGH TUESDAY NIGHT. BY EARLY WEDNESDAY MORNING...WINDS WILL
DECREASE SIGNIFICANTLY AFTER THE COLD FRONT PASSES THROUGH.

CAZ070-071-NVZ005-091045-
/O.UPG.KREV.HW.A.0007.071009T1800Z-071010T0600Z/
/O.NEW.KREV.WI.Y.0014.071009T2000Z-071010T1200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
358 PM PDT MON OCT 8 2007

...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 5 AM PDT WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WINDS AHEAD OF A COLD FRONT WILL BEGIN BY EARLY TUESDAY
AFTERNOON OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. SOUTH
TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE
EXPECTED TUESDAY AFTERNOON AND MOST OF TUESDAY NIGHT...WITH WINDS
DIMINISHING BY EARLY WEDNESDAY MORNING.

MOTORISTS PLANNING TRAVEL TUESDAY AND TUESDAY NIGHT SHOULD PREPARE
FOR STRONG CROSS WINDS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
VEHICLES. BE SURE TO SECURE ITEMS SUCH AS OUTDOOR FURNITURE IF
THEY CANNOT BE BROUGHT INDOORS. CHECK OUR WEBSITE AT
WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON
THIS SITUATION.

$$

CAZ072-NVZ002-091045-
/O.NEW.KREV.WI.Y.0014.071009T2000Z-071010T1200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
358 PM PDT MON OCT 8 2007

...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 5 AM PDT WEDNESDAY. 

STRONG WINDS AHEAD OF A COLD FRONT WILL BEGIN BY EARLY TUESDAY
AFTERNOON OVER THE LAKE TAHOE BASIN. SOUTH TO SOUTHWEST WINDS OF
20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TUESDAY
AFTERNOON AND MOST OF TUESDAY NIGHT...WITH WINDS DIMINISHING BY
EARLY WEDNESDAY MORNING. OVER THE HIGHER ELEVATIONS OF THE
SIERRA...GUSTS UP TO 75 MPH ARE LIKELY.

MOTORISTS PLANNING TRAVEL TUESDAY AND TUESDAY NIGHT SHOULD PREPARE
FOR STRONG CROSS WINDS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
VEHICLES. INTERSTATE 80 AND HIGHWAY 50 WILL BE MOST PRONE TO
STRONG WIND GUSTS. BE SURE TO SECURE ITEMS SUCH AS OUTDOOR
FURNITURE IF THEY CANNOT BE BROUGHT INDOORS. CHECK OUR WEBSITE AT
WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON
THIS SITUATION.

$$

CAZ073-091045-
/O.EXB.KREV.HW.A.0007.071009T2200Z-071010T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
358 PM PDT MON OCT 8 2007

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT. 

STRONG WINDS AHEAD OF A COLD FRONT WILL BEGIN TUESDAY AFTERNOON
OVER MONO COUNTY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO
35 MPH WITH GUSTS UP TO 50 MPH LATE TUESDAY AFTERNOON AND CONTINUE
THROUGH TUESDAY NIGHT. LOCALLY STRONGER GUSTS TO 60 MPH OR MORE
ARE POSSIBLE IN WIND PRONE AREAS NEAR HIGHWAY 395 BETWEEN BRIDGEPORT
AND TOPAZ LAKE. OVER THE HIGHER ELEVATIONS OF THE SIERRA...GUSTS
UP TO 75 MPH ARE POSSIBLE.

MOTORISTS PLANNING TRAVEL TUESDAY AND TUESDAY NIGHT SHOULD PREPARE
FOR STRONG CROSS WINDS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
VEHICLES. HIGHWAY 395 WILL BE MOST PRONE TO STRONG WIND GUSTS. BE
SURE TO SECURE ITEMS SUCH AS OUTDOOR FURNITURE IF THEY CANNOT BE
BROUGHT INDOORS.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS. MONITOR OUR WEBSITE AT WEATHER.GOV/RENO...OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING SITUATION.

$$

NVZ003-091045-
/O.EXT.KREV.HW.A.0007.071009T2200Z-071010T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
358 PM PDT MON OCT 8 2007

...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT. 

STRONG WINDS AHEAD OF A COLD FRONT WILL BEGIN TUESDAY AFTERNOON
OVER THE RENO AREA AND THE CARSON VALLEY. SOUTH TO SOUTHWEST
WINDS WILL INCREASE TO 20 TO 35 MPH WITH GUSTS UP TO 50 MPH LATE
TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY NIGHT. LOCALLY
STRONGER GUSTS TO 60 MPH OR MORE ARE POSSIBLE IN WIND PRONE AREAS
NEAR HIGHWAY 395 BETWEEN RENO AND MINDEN.

MOTORISTS PLANNING TRAVEL TUESDAY AND TUESDAY NIGHT SHOULD PREPARE
FOR STRONG CROSS WINDS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
VEHICLES. INTERSTATE 80 AND HIGHWAY 395 WILL BE MOST PRONE TO
STRONG WIND GUSTS. BE SURE TO SECURE ITEMS SUCH AS OUTDOOR
FURNITURE IF THEY CANNOT BE BROUGHT INDOORS. 

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS. MONITOR OUR WEBSITE AT WEATHER.GOV/RENO...OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING SITUATION.

$$
MJD

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 090032
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
532 PM PDT MON OCT 8 2007

...STRONG WINDS WILL AFFECT THE REGION TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT...

.A COLD FRONT WILL MOVE ACROSS EASTERN CALIFORNIA AND WESTERN
NEVADA LATE TUESDAY NIGHT. SOUTH TO SOUTHWEST WINDS WILL INCREASE
AND BECOME STRONG BY TUESDAY AFTERNOON AND CONTINUE THROUGH
TUESDAY NIGHT. BY EARLY WEDNESDAY MORNING...WINDS WILL DECREASE
SIGNIFICANTLY AFTER THE COLD FRONT PASSES.

CAZ070>072-NVZ002-005-091300-
/O.CON.KREV.WI.Y.0014.071009T2000Z-071010T1200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...EMPIRE...GERLACH
532 PM PDT MON OCT 8 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 5 AM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO 5 AM PDT
WEDNESDAY.
 
STRONG WINDS AHEAD OF A COLD FRONT WILL BEGIN EARLY TUESDAY
AFTERNOON OVER THE LAKE TAHOE BASIN...NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 50 MPH WILL OCCUR TUESDAY AFTERNOON AND MOST OF
TUESDAY NIGHT. OVER THE HIGHER ELEVATIONS OF THE SIERRA...WINDS
WILL GUST UP TO 75 MPH.

MOTORISTS PLANNING TRAVEL TUESDAY AND TUESDAY NIGHT SHOULD
PREPARE FOR STRONG CROSS WINDS...ESPECIALLY FOR DRIVERS OF HIGH
PROFILE VEHICLES ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 395. BE
SURE TO SECURE ITEMS SUCH AS OUTDOOR FURNITURE IF THEY CANNOT BE
BROUGHT INDOORS. WINDS THIS STRONG WILL CREATE DANGEROUS BOATING
CONDITIONS ON LAKE TAHOE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

CAZ073-NVZ003-091300-
/O.CON.KREV.HW.A.0007.071009T2200Z-071010T1200Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...SPARKS...VERDI...GARDNERVILLE
532 PM PDT MON OCT 8 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE TUESDAY NIGHT. 

STRONG WINDS AHEAD OF A COLD FRONT WILL BEGIN TUESDAY AFTERNOON
FROM RENO SOUTHWARD THROUGH THE CARSON VALLEY AND INTO MONO
COUNTY. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH
WITH GUSTS UP TO 50 MPH LATE TUESDAY AFTERNOON AND CONTINUE
THROUGH TUESDAY NIGHT. GUSTS TO 60 MPH ARE POSSIBLE IN WIND PRONE
AREAS ALONG HIGHWAY 395 FROM RENO TO BRIDGEPORT. OVER THE HIGHER
ELEVATIONS OF THE SIERRA...WINDS WILL GUST UP TO 75 MPH.

MOTORISTS PLANNING TRAVEL TUESDAY AND TUESDAY NIGHT SHOULD PREPARE
FOR STRONG CROSS WINDS...ESPECIALLY FOR DRIVERS OF HIGH PROFILE
VEHICLES ALONG INTERSTATE 80 AND HIGHWAYS 50 AND 395. BE SURE TO
SECURE ITEMS SUCH AS OUTDOOR FURNITURE IF THEY CANNOT BE BROUGHT
INDOORS.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS. MONITOR OUR WEBSITE AT WEATHER.GOV/RENO...OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS DEVELOPING SITUATION.

$$

MJD/BRONG

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 090952
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
252 AM PDT TUE OCT 9 2007

.A COLD FRONT WILL MOVE ACROSS EASTERN CALIFORNIA AND WESTERN
NEVADA LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. SOUTH TO SOUTHWEST
WINDS WILL INCREASE BY TUESDAY AFTERNOON AND CONTINUE THROUGH
TUESDAY NIGHT ALONG AND AHEAD OF THE FRONT. WINDS WILL DECREASE
SIGNIFICANTLY AFTER THE COLD FRONT PASSES.

CAZ073-NVZ003-091800-
/O.UPG.KREV.HW.A.0007.071009T2200Z-071010T1200Z/
/O.EXB.KREV.WI.Y.0014.071010T0000Z-071010T1200Z/
MONO-GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...SPARKS...VERDI...GARDNERVILLE
252 AM PDT TUE OCT 9 2007

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS
UP TO 50 MPH LATE TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY
NIGHT...ESPECIALLY ALONG THE HIGHWAY 395 CORRIDOR FROM RENO TO
BRIDGEPORT. LOCAL WIND GUSTS TO 60 MPH ARE POSSIBLE IN WIND PRONE
AREAS FROM LATE TUESDAY EVENING INTO EARLY WEDNESDAY MORNING.
WINDS WILL DECREASE BEHIND THE COLD FRONT WEDNESDAY MORNING.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT. ALSO...BE SURE TO SECURE ITEMS
SUCH AS OUTDOOR FURNITURE IF THEY CANNOT BE BROUGHT INDOORS. 

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES.

$$

CAZ070>072-NVZ002-005-091800-
/O.CON.KREV.WI.Y.0014.071009T2000Z-071010T1200Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE...
GLENBROOK...INCLINE VILLAGE...EMPIRE...GERLACH
252 AM PDT TUE OCT 9 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM PDT WEDNESDAY. 

STRONG WINDS AHEAD OF A COLD FRONT WILL BEGIN TUESDAY AFTERNOON
OVER THE LAKE TAHOE BASIN...NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA. SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO
50 MPH WILL OCCUR FROM TUESDAY AFTERNOON THROUGH MOST OF TUESDAY
NIGHT. 

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT. ALSO...BE SURE TO SECURE ITEMS
SUCH AS OUTDOOR FURNITURE IF THEY CANNOT BE BROUGHT INDOORS. 

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Oct 7, 3:06 PM PDT, 1 minute earlier.

Area forecast discussion, Oct 7, 3:06 PM PDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
306 PM PDT SUN OCT 7 2007

.SHORT TERM...
ANOTHER BEAUTIFUL DAY EXPECTED TOMORROW. RIDGING WILL CONTINUE TO
DOMINATE...WITH CLEAR SKIES...COLD NIGHTS...PLEASANT TEMPERATURES
DURING THE DAY AND GENERALLY LIGHT WINDS ACROSS THE AREA.

BY TUESDAY...A STRONG SHORTWAVE TROUGH WILL DIVE OUT OF THE GULF OF
ALASKA AND INTO THE WEST COAST. THIS SYSTEM WILL TIGHTEN UP THE
PRESSURE GRADIENT SIGNIFICANTLY OVER THE NORTHERN SIERRA AND INTO
WESTERN NV...WITH VERY STRONG SOUTH TO SOUTHWEST FLOW. BOTH GFS AND
NAM ARE SHOWING 60 KNOTS AT 700 MB. ALSO...MODELS ARE SHOWING A HINT
OF A CRITICAL LAYER IN THE MID LEVELS...AS WELL AS PRECIP LOADING ON
THE WEST SIDE OF THE SIERRA TUESDAY...INDICATIVE OF A HIGH WIND
EVENT IN OUR AREA. A HIGH WIND WATCH HAS BEEN ISSUED FOR
NORTHEASTERN CA AND NORTHWEST NV INCLUDING THE RENO-CARSON
CITY-MINDEN AREA. STRONG WIND GUSTS COULD REACH UP TO 60 MPH IN SOME
AREAS. I WAS TEMPTED TO INCLUDE THE TAHOE ZONE WITH HIGH WIND
WATCH...BUT IT IS POSSIBLE THEY MAY ONLY SEE HIGH END ADVISORY WINDS.
LATER SHIFTS MAY DECIDE TO INCLUDE TAHOE IF CONDITIONS WARRANT.

TUESDAY NIGHT...PRECIP WILL SPREAD ACROSS THE AREA FROM WEST TO
EAST...WITH RAIN AND SNOW ACROSS THE NORTHERN SIERRA AND INTO
RENO-TAHOE. MODELS HAVE BEEN FAIRLY CONSISTENT SHOWING ABOUT
0.75-0.5 INCHES OF PRECIP ALONG THE CREST...WITH THE GFS...NAM...AND
ECMWF SHOWING SIMILAR QPF. SNOW LEVELS LOOK TO REMAIN FAIRLY HIGH AS
THE PRECIP MOVES IN INITIALLY...WITH SNOW LEVELS DROPPING THROUGH
THE NIGHT TO BELOW 7000 FEET IN NORTHEASTERN CA. I CONTINUED THE
TREND INCREASING POPS FOR TUESDAY NIGHT ACROSS THE CWA.

THIS SYSTEM WILL QUICKLY MOVE THROUGH THE AREA AND BEGIN TO FALL
APART BY WEDNESDAY MORNING AS WE LOSE UPPER SUPPORT. EXPECT
COLDER TEMPS BEHIND THE FRONT AND FOR NOW...KEPT A SLIGHT CHANCE FOR
RAIN AND SNOW NORTH OF INTERSTATE 80 DURING THE DAY WEDNESDAY.  HOON

.LONG TERM...THURSDAY THROUGH SUNDAY...
AN ACTIVE PATTERN THROUGH THE EXTENDED WITH INCREASING CHANCES OF
PRECIPITATION.  ON THURSDAY A SYSTEM IS PROGGED TO BE OVER THE FAR
EASTERN PACIFIC JUST OFF THE PACIFIC NW COAST.  THE PROGRESSIVE FLOW
SHOULD BRING THIS UPPER LOW AND ITS ASSOCIATED COLD FRONT TO THE
WEST COAST FROM NRN CALIFORNIA NORTH BY 00Z FRIDAY.  THE UPPER
TROUGH IS PROGGED TO DEEPEN ON FRIDAY AS IT CROSSES THE COAST AND
MOVES INLAND.  HAVE ADDED SLIGHT CHC POPS TO MAINLY THE NRN AND WRN
KREV ZONES FOR LATE FRIDAY INTO SATURDAY.

THIS SYSTEM QUICKLY MOVES EAST ON SATURDAY AS A STRONGER SYSTEM
STRENGTHENS IN THE GULF OF ALASKA.  ON SUNDAY THE BAROCLINIC ZONE
ASSOCIATED WITH THIS NEXT SYSTEM SHOULD REACH THE WEST COAST.  THE
GFS HAS THE COLD FRONT EXTENDING FROM SRN BRITISH COLUMBIA TO CAPE
MENDOCINO.  THIS HAS THE POTENTIAL TO BE A SIGNIFICANT PRECIP
PRODUCER AS IT MOVES ACROSS THE AREA EARLY NEXT WEEK.  THE GFS
ENSEMBLE MEMBERS SHOW A WIDE RANGE OF SOLUTIONS FOR THIS SYSTEM AS
IT MOVES INTO THE WEST COAST EARLY NEXT WEEK.  ALL OF THEM SHOW A
TROUGH BUT THE MEMBERS VARY IN THEIR INTENSITIES.  ALSO FEWER THAN
HALF OF THEM SHOW A CLOSED LOW.  THE GFS MEAN HOWEVER DOES SHOW A
DEEP NEGATIVELY TILTED TROUGH MOVING INTO THE WEST COAST BY 00Z
MONDAY.  THIS SYSTEM WILL CONTINUE TO BE MONITORED.  HOWEVER...
THURSDAY THROUGH SATURDAY WILL SEE TEMPERATURES NEAR NORMAL FOR MID
OCTOBER.  COOLER CONDITIONS ARE ON TAP FOR SUNDAY.  OHARA

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH MONDAY.  OHARA

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     NVZ003-005.

CA...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     CAZ070-071.

&&

HTTP://WEATHER.GOV/RENO

Nearby

High Wind Watches in California, 2007High Wind Watches in Nevada, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.